Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 28, 2011, 11:13 PM CDT for Edwards County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 29, 2011, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS83 KDDC 290413 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1113 PM CDT TUE JUN 28 2011 KSZ079-080-290500- EDWARDS-KIOWA- 1113 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHERN KIOWA COUNTIES... AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OFFERLE...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM, AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3799 9909 3766 9911 3774 9956 3798 9956 TIME...MOT...LOC 0413Z 278DEG 12KT 3785 9945 $$ RUSSELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:39 PM CDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 3:39 PM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT TUE JUN 28 2011 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE THUNDERSTORM CHANCES TONIGHT, FIRE WEATHER CONDITIONS FOR WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING AND MAX TEMPERATURES FOR WEDNESDAY AND THURSDAY. A WARM RIDGE OF UPPER LEVEL HIGH PRESSURE WILL BUILD INTO THE PLAINS INTO THURSDAY WITH AN UPPER LEVEL SHORTWAVE TROUGH BRUSHING THE WESTERN HIGH PLAINS ON THURSDAY. THIS WILL CAUSE A SURFACE WARM FRONT TO MOVE NORTH ACROSS WESTERN KANSAS ON WEDNESDAY AND THE HOT AIRMASS WELL ESTABLISHED ON THURSDAY. AHEAD OF THE WARM FRONT TONIGHT SOUTHEASTERLY MOIST UPSLOPE FLOW WILL CONTINUE. STORMS IN EASTERN COLORADO ARE FORECAST TO DEVELOP BY THIS EVENING THEN MOVE EAST AS A MESOSCALE CONVECTIVE SYSTEM (MCS) OVERNIGHT. WILL KEEP POPS AROUND 40 TO 50 PERCENT WITH QPF AROUND .25 INCH. THE NAM MODEL HAS THE STORMS WEAKENING RAPIDLY JUST TO THE WEST OF DODGE CITY WHILE THE GFS SHOWS AROUND .50 INCH. THE HRRR MODEL HAS SOME AGREEMENT WITH THE NAM. SO UNCERTAINTY ABOUNDS ON HOW FAR EAST THE STORMS WILL MOVE OVERNIGHT. SOME SMALL HAIL TO NICKEL SIZE IS POSSIBLE BUT THE MOST LIKELY HAZARD WOULD BE STRONG OUTFLOW WINDS OF OVER 60 MPH. A FEW MORE THUNDERSTORMS ARE POSSIBLE IN THE FAR WEST TO NORTHWEST FA ON THURSDAY LATE AFTERNOON AS A SHORTWAVE TROUGH CLIPS WESTERN KANSAS. FOR TONIGHT LOOK FOR INCREASING CLOUDS WITH THUNDERSTORMS MOVING WEST TO EAST. WINDS WILL BE SOUTHEAST AROUND 15 MPH. WINDS WILL BE SHIFTING IF THE THUNDERSTORM COMPLEX MOVES IN WITH WEST TO NORTHWEST WINDS OF 30 TO 50 MPH POSSIBLE. OVERNIGHT LOWS LOOK TO BE IN THE MID 60S WEST TO THE LOW 70S SOUTHEAST. IF MORE THUNDERSTORMS THEN LOWS COULD BE A BIT COOLER. ON WEDNESDAY SKIES WILL BECOME MOSTLY SUNNY WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH IN THE AFTERNOON WITH DEEP MIXING. VERY WARM TEMPS ALOFT OF 32 TO 34C WILL GIVE SURFACE HIGH TEMPS FROM 106 NORTH TO 112 FAR SOUTH. THIS COULD RESULT INTO SOME RECORD HIGH TEMPERATURES. THE RECORD FOR DODGE IS 110, GARDEN CITY 109, AND MEDICINE LODGE OF 107. FOR WEDNESDAY NIGHT SOUTH WINDS OF 15 TO 20 MPH WILL KEEP OVERNIGHT LOWS VERY MILD AND IN THE LOW TO MID 70S. ON THURSDAY THE PRESSURE GRADIENT WILL SUPPORT SOUTH WINDS OF 20 TO 30 MPH WITH THE HEAT CONTINUING. HIGHS AGAIN LOOK TO BE FROM 107 NORTH TO 112 SOUTH. WITH A BIT MORE MOISTURE IN THE EAST IS FORECAST AND COULD BE CLOSE TO HEAT ADVISORY WITH HEAT INDICES FROM 105 TO 107. MORE RECORD HIGHS COULD FALL. .FIRE WEATHER... WILL UPGRADE OUR CURRENT FIRE WEATHER WATCH AND GO WITH A RED FLAG WARNING FOR WEDNESDAY AFTERNOON AND EARLY EVENING. THE WINDS WILL BE BORDERLINE HOWEVER WITH SUCH DEEP MIXING THE WINDS USUALLY GUST STRONGER THAN THE MODELS FORECAST. WITH THE PRESSURE GRADIENT TIGHTER ON THURSDAY AND THE SAME HOT AIRMASS IN PLACE WILL NEED A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON AND EARLY EVENING. DAYS 3-7... THERE IS A VERY SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ALONG A THERMAL TROUGH IN NORTHWESTERN KANSAS AS A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS. DUE TO THE LACK OF MOISTURE, ANY STORMS WILL BE VERY HIGH BASED, WITH THE MAIN THREAT DAMAGING WINDS. TEMPERATURES THURSDAY NIGHT WILL BE VERY WARM DUE TO BLAZING HOT TEMPERATURES THURSDAY AFTERNOON AND 10-15KT SOUTHERLY WINDS THURSDAY NIGHT THAT WILL DISCOURAGE COMPLETE DECOUPLING. THE SHORTWAVE TROUGH WILL EJECT NORTHEASTWARD INTO THE NORTHERN PLAINS ON FRIDAY. THE TRAILING COLD FRONT WILL STALL ACROSS NORTHWESTERN KANSAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THIS BOUNDARY. GIVEN THE LACK OF SHEAR AND MARGINAL CAPE, THE MAIN THREATS WITH THESE STORMS IS LOCALLY DAMAGING WINDS AND LIGHTNING. TEMPERATURES WILL STILL BE RATHER HOT FRIDAY, BUT NOT QUITE AS HOT AS THE PREVIOUS TWO DAYS SINCE THE MID-LEVEL FLOW (AROUND 700MB) WILL BE MORE SOUTHERLY THAN WESTERLY OR SOUTHWESTERLY (LESS DOWNSLOPE). VERY SLIGHT CHANCES FOR THUNDERSTORMS EXISTS SATURDAY EVENING IN FAR WESTERN KANSAS ALONG A WEAK CONVERGENCE LINE. HOWEVER, IN THE ABSENCE OF LEE TROUGHING THROUGH WEST TEXAS, GULF MOISTURE WILL BE CUT OFF. HENCE ANY STORMS THAT DEVELOP WILL BE VERY HIGH BASED, AND THE MAIN STORM THREATS WILL AGAIN BE LOCALLY DAMAGING WINDS AND LIGHTNING. GENERAL UPPER-LEVEL RIDGING WILL PERSIST INTO MONDAY WITH ANY SURFACE FRONTS STAYING WELL TO THE NORTH. PRECIPITATION IS NOT EXPECTED AND TEMPERATURES WILL STAY WELL ABOVE NORMAL. THE MODELS BEGIN TO DIVERGE BY TUESDAY AND WEDNESDAY AND THERE IS LITTLE MODEL CONTINUITY FROM RUN TO RUN. THE GFS AND ITS ENSEMBLES SHOW STRONGER TROUGHING OVER THE GREAT LAKES AND THIS WOULD PUSH A COLD FRONT THROUGH WESTERN KANSAS ALONG WITH COOLER TEMPERATURES. && .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE TAF PERIOD. HOWEVER, THUNDERSTORMS THAT WERE BEGINNING TO FIRE AS OF 3 PM CDT ALONG THE EDGE OF THE ROCKIES MAY DEVELOP INTO A LARGER STORM CLUSTER THIS EVENING AND PROGRESS INTO GCK/DDC BEFORE MIDNIGHT. A GUST FRONT FROM THESE HIGH BASED STORMS COULD CAUSE A WESTERLY WIND SHIFT DURING THE EVENING OR TOWARD MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 108 75 107 / 50 10 0 0 GCK 66 106 73 106 / 40 0 0 0 EHA 67 107 71 106 / 40 0 0 10 LBL 67 110 74 107 / 40 0 0 0 HYS 66 106 75 107 / 40 10 10 10 P28 72 109 77 109 / 40 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR KSZ061>063-074>080-084>089. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR KSZ043-044-061>063-074>080-084>089. && FN24/06/06
Hazardous weather outlook, Jun 28, 3:55 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT TUE JUN 28 2011 KSZ030-031-043>046-061>066-074>081-084>090-291130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 355 PM CDT TUE JUN 28 2011 /255 PM MDT TUE JUN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT... WITH THE BEST CHANCE ALONG AND WEST OF A LINE FROM WAKEENEY TO DODGE CITY TO COLDWATER. DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE WITH THESE STORMS. THE STORMS MAY AFFECT SYRACUSE...ELKHART AND HUGOTON BY 8 PM AND DODGE CITY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND DRY WEATHER CAN BE EXPECTED WEDNESDAY AND THURSDAY WITH HIGH TEMPERATURES BETWEEN 103 AND 108. GIVEN THE VERY LOW RELATIVE HUMIDITY VALUES...HEAT INDICES WILL ONLY BE BETWEEN 100 AND 104. HOWEVER IF TEMPERATURES GET WARMER THAN EXPECTED...THEN A HEAT ADVISORY WOULD BE NEEDED. CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WEDNESDAY AND THURSDAY ALONG AND SOUTH OF A LINE FROM SYRACUSE TO DODGE CITY TO COLDWATER. SEE THE LATEST FIRE WEATHER MESSAGES FOR DETAILS. THERE ARE SMALL CHANCES FOR THUNDERSTORMS ACROSS FAR WESTERN KANSAS THURSDAY EVENING AND THEN AGAIN FRIDAY AND SATURDAY EVENINGS. THE MAIN THREATS WITH THESE STORMS ARE LOCALLY DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED AFTER 7 PM IN FAR WESTERN KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 28, 8:06 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 806 PM CDT TUE JUN 28 2011 KSZ062-063-074>076-085-290145- FINNEY-GRANT-HASKELL-KEARNY-STANTON-STEVENS- 806 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NORTHERN STEVENS... SOUTHEASTERN STANTON...SOUTHERN KEARNY...SOUTHWESTERN FINNEY AND WESTERN HASKELL COUNTIES... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKIN TO 7 MILES SOUTHEAST OF BIG BOW...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS, AS WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. LAT...LON 3809 10092 3719 10113 3726 10155 3809 10149 TIME...MOT...LOC 0105Z 284DEG 21KT 3799 10128 3747 10146 RUSSELL
Local storm report, Jun 28, 8:22 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 13 SSE KENDALL 37.78N 101.41W
06/28/2011 E60.00 MPH KEARNY KS PUBLIC
THE WIND BLEW DOWN PART OF A FENCE.
0813 PM TSTM WND GST W LAKIN 37.94N 101.26W
06/28/2011 E65.00 MPH KEARNY KS PUBLIC
&&
GERARDLocal storm report, Jun 28, 8:24 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 11 N HICKOK 37.72N 101.25W
06/28/2011 M60 MPH GRANT KS TRAINED SPOTTER
&&
KSUGDENSpecial weather statement, Jun 28, 8:33 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 833 PM CDT TUE JUN 28 2011 KSZ084-085-290215- MORTON-STEVENS- 833 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORTON AND SOUTHWESTERN STEVENS COUNTIES... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FETERITA TO 5 MILES NORTH OF ROLLA...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FETERITA TO ROLLA...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3699 10168 3724 10174 3734 10154 3700 10115 TIME...MOT...LOC 0133Z 289DEG 21KT 3731 10150 3719 10160 RUSSELL
Local storm report, Jun 28, 10:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 5 SW HAYNE 37.06N 100.87W
06/28/2011 E60 MPH SEWARD KS TRAINED SPOTTER
&&
DWOLFESpecial weather statement, Jun 28, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1113 PM CDT TUE JUN 28 2011 KSZ079-080-290500- EDWARDS-KIOWA- 1113 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHERN KIOWA COUNTIES... AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OFFERLE...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM, AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3799 9909 3766 9911 3774 9956 3798 9956 TIME...MOT...LOC 0413Z 278DEG 12KT 3785 9945 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 47 min |
| Jun 28, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 44 min |
| Jun 28, 8:06 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 39 min |
| Jun 28, 8:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 45 min |
| Jun 28, 8:33 PM CDT | Special Weather Statement | DDC | Stevens | 42 min |
| Jun 28, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 45 min |
| Jun 28, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 41 min |
| Jun 29, 3:40 AM CDT | Heat Advisory | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 15 hr |
| Jun 29, 11:26 AM CDT | Red Flag Warning | DDC | Clark, Comanche, Edwards, Finney, Ford, Grant and 12 more | 34 hr |
| Jun 29, 2:08 PM CDT | Heat Advisory | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 29 hr |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.